Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Semidiscrete least-squares methods for second order parabolic problems with nonhomogenous data


Author: J. Thomas King
Journal: Math. Comp. 28 (1974), 405-411
MSC: Primary 65N30
MathSciNet review: 0373323
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Bramble and Thomée proposed semidiscrete least-squares methods for the heat equation. In this paper we extend these methods to variable coefficient parabolic operators with nonhomogeneous equations and boundary conditions.


References [Enhancements On Off] (What's this?)

  • [1] S. Agmon, Lectures on Elliptic Boundary Value Problems, Van Nostrand Math. Studies, no. 2, Van Nostrand, Princeton, N. J., 1965. MR 31 #2504. MR 0178246 (31:2504)
  • [2] I. Babuška, Approximation by Hill Functions, University of Maryland Technical Note BN-648, 1970.
  • [3] J. H. Bramble & A. H. Schatz, "Rayleigh-Ritz-Galerkin methods for Dirichlet's problem using subspaces without boundary conditions," Comm. Pure Appl. Math., v. 23, 1970, pp. 653-675. MR 42 #2690. MR 0267788 (42:2690)
  • [4] J. H. Bramble & S. R. Hilbert, "Bounds for a class of linear functionals with applications to Hermite interpolation," Numer. Math., v. 16, 1970, pp. 362-369. MR 44 #7704. MR 0290524 (44:7704)
  • [5] J. H. Bramble & S. R. Hilbert, "Estimation of linear functionals on Sobolev spaces with applications to Fourier transforms and spline interpolation," SIAM J. Numer. Anal., v. 7, 1970, pp. 112-124. MR 41 #7819. MR 0263214 (41:7819)
  • [6] J. H. Bramble & V. Thomée, "Semidiscrete least-squares methods for a parabolic boundary value problem," Math. Comp., v. 26, 1972, pp. 633-648. MR 0349038 (50:1532)
  • [7] J. H. Bramble & M. Zlamal, "Triangular elements in the finite element method," Math. Comp., v. 24, 1970, pp. 809-820. MR 43 #8250. MR 0282540 (43:8250)
  • [8] J. Douglas & T. Dupont, "Galerkin methods for parabolic equations," SIAM J. Numer. Anal., v. 7, 1970, pp. 575-626. MR 43 #2863. MR 0277126 (43:2863)
  • [9] S. Hilbert, Numerical Methods for Elliptic Boundary Value Problems, Doctoral Thesis, University of Maryland, College Park, Md., 1969.
  • [10] J. T. King, "The approximate solution of parabolic initial-boundary value problems by weighted least-squares methods," SIAM J. Numer. Anal., v. 9, 1972, pp. 215-229. MR 0305626 (46:4756)
  • [11] O. A. Ladyženskaja, V. A. Solonnikov & N. N. Ural'ceva, Linear and Quasilinear Equations of Parabolic Type, "Nauka", Moscow, 1967; English transl., Transl. Math. Monographs, vol. 23, Amer. Math. Soc., Providence, R.I., 1968. MR 39 #3159a, b. MR 0241822 (39:3159b)
  • [12] H. S. Price & R. S. Varga, Error Bounds for Semidiscrete Approximations of Parabolic Problems with Applications to Petroleum Reservoir Mechanics, SIAM-AMS Proc., vol. II, Amer. Math. Soc., Providence, R.I., 1970, pp. 74-94. MR 42 #1358. MR 0266452 (42:1358)
  • [13] M. H. Schultz, "Approximation theory of multivariate spline functions in Sobolev spaces," SIAM J. Numer. Anal., v. 6, 1969, pp. 570-582. MR 41 #7823. MR 0263218 (41:7823)
  • [14] B. Swartz & B. Wendroff, "Generalized finite difference schemes," Math. Comp., v. 23, 1969, pp. 37-49. MR 39 #1125. MR 0239768 (39:1125)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1974-0373323-5
PII: S 0025-5718(1974)0373323-5
Keywords: Semidiscrete least-squares method, error analysis, parabolic equation
Article copyright: © Copyright 1974 American Mathematical Society